Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 62, No. 3, pp. 325-335 (2005)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Distribution of digits in periodic decimals

Joseph Lewittes

Herbert H. Lehman College (CUNY),
Bronx, NY 10468 -- USA
E-mail: joseph.lewittes@lehman.cuny.edu

Abstract: Consider fractions $\frac{a}{N}$, $0<a<N$, and their periodic expansions in base $B$, $(B,N)=1$. Our interest is in the number of times a $B$-digit $b$ occurs among the periods of all such fractions, for fixed $N$, and also in the number of occurances of $b$ among the proper periods, those where $(a,N)=1$. Some historical perspective on this problem is also included.

Full text of the article:

Electronic version published on: 7 Mar 2008.

© 2005 Sociedade Portuguesa de Matemática
© 2005–2008 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition